My DHEA was very low. I’m post menopausal. My dr told me to take 25 mg DHEA daily. I also take lexapro, gabapentin, klonopin, and buspar for my anxiety. I take phenytoin for two seizures I had years ago. After a week or so I quit having anxiety I thought this was the answer to my prayers. Now all of a sudden my anxiety is back bad! I had a cold I thought that was it. Now I’m wondering if it’s the DHEA. Any ideas? I’ve been taking it about 5 weeks.
First of all, if you were taking any cold remedies with pseudoephedrine, that could be responsible for increased anxiety. But with regard to DHEA - for me, DHEA is a pretty effective adrenal stimulant and energizer. I take just 10 mg in the morning. It has been good for me but I can see where 25 mg could be too much of a good thing and might start to elevate one's anxiety. I know I've seen DHEA available in dosages of both 15 mg and 10 mg capsules. So you may wish to try cutting back your dosage a little bit. Try switching to a dosage of just 10 or 15 mg and after a week or 2 see if that doesn't reduce your anxiety. It would be a shame if you had to eliminate it altogether because I think it does offer some good benefits.
Take care for now and all the best.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Dec 2009 • 1 answer
Updated 14 Nov 2014 • 1 answer
Updated 9 Dec 2018 • 2 answers
Updated 13 Oct 2018 • 1 answer
Updated 15 Feb 2019 • 2 answers